MAUDE Adverse Event Report: BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC

BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC
Model Number 013562
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery red dye was coming off the lettering at the end of the plug continually as powder.Smith and nephew back-up device was available to complete the surgery.No delay was reported.No other complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3,h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer-supplied photograph was performed and observed red coloration smear around the lettering.The complaint was confirmed.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include cleaning and sterilization.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the instructions for use found certain sterilization and maintenance techniques are required, a review of risk management files found that the reported failure was documented appropriately.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the customer-supplied photograph was performed and observed red coloration smear around the lettering.A visual inspection found a red stain around the markings on the top of the bone plug.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.The complaint was confirmed.Factors that could have contributed to the reported event include inappropriate cleaning and sterilization methods.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
BONE TUNNEL PLUG LARGE 10-11MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
MDR Report Key10624299
Report Number1219602-2020-01513
Device Sequence Number16907716
Product Code NBH
UDI-Device Identifier03596010091147
UDI-Public03596010091147
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013562
Device Catalogue Number013562
Device Lot Number50809452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer03/26/2021
11/02/2021
Initial Report FDA Received Date10/03/2020
Supplement Report FDA Received Date03/27/2021
11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;